Aa
Aa
A
A
A
Close
Avatar universal

Low energy

Being on Pristiq and Zyprexa has kept my depression in check, but I have low energy and no motivation to do anything.  Any ideas as to how to get my energy and motivation back?
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
You're posting on a depression forum, but Zyprexa is an antipsychotic, so I guess the first thing to think about is whether you need that add-on or not.  If the Pristiq wasn't working by itself at all, adding another drug to it won't help it work.  If it was working but not well enough and this is where you ended up instead of trying a different antidepressant to see if that worked better, that's another possibility.  Adding drugs can help with symptoms but it does add side effects.  Pristiq is a stimulating antidepressant, so by itself it doesn't have as many problems such as this one as does say the SSRIs.  So, two possibilities.  Your depression isn't actually in check because lack of motivation and low energy are prime symptoms of depression.  Second one is you're having side effects which are commonly felt with drugs that treat mental illness, and the way to avoid that is, again, find different meds that don't give you those side effects.  Now, that's not easy, and when you find something that works I'm always reluctant to say try something else that might not work.  If you've been on them for a significant amount of time and this is still happening, it is what it is.  If you just started one or both of them, time might fix it.  There is a way to try to overcome such side effects, which is to force yourself to break out of the sedation and personality changes these drugs can cause.  One way to do that is through exercise.  Exercise, especially heavy exercise such as playing a sport hard forces you to break out of the lethargy.  So if you can force yourself to do things despite the lethargy it might just go away.
Helpful - 0
973741 tn?1342342773
So, the good news and something to be celebrated is that your depression is under control!  That's great.  Who prescribes these for you?  Cocktailing medication is pretty much the norm these days. Example, my son takes prozac but also buspar to help further with his anxiety. He was on a mood stabilizer for a bit as well but no  longer. But this is something I'd only allow a psychiatrist to suggest for you and work to get the best combination.  

Lack of energy is frustrating.  Talk to your prescribing doctor to see if he wants to tweak your meds, add something, subtract something, etc.  

I agree that exercise can be beneficial. I'd also make sure you are getting proper sleep.  Sleep apnea, restless leg (common on Zyprexa) are not causing you to lose restful sleep.  

Let us know when you get back to your doctor to discuss all of this!
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.